Topic: Is skin rashes a sign that chemo is working?

Dear friends,

I was once told in this discussion board that skin rashes are a sign that chemo is working well. Now I am seeing with hope that my sister has developed skin rashes all over her body and I wonder if this is a good news. In general I'd like to know your experiences about this.

Thank you
Jose

Jose, brother of Carmen, 49 years old with ICC, stage IV.

Re: Is skin rashes a sign that chemo is working?

Hi Jose,

What chemo drugs does your sister take?

What you said about skin rash applies to anti-EGFR chemo drugs such as Cetuximab (Erbitux) and Erlotinib (Tarceva). Here's an article about this subject:

Skin Rash Associated With EGFR Inhibitors: A Marker of Therapeutic Efficacy
http://www.medscape.org/viewarticle/560280

You might need to register for a free account to read the article.

Best wishes,
Eli

Re: Is skin rashes a sign that chemo is working?

Thank you Eli. She is taking GEMOX ( Gemcitabine + Oxaliplatino ). Does it fall into those categories?

Jose

Jose, brother of Carmen, 49 years old with ICC, stage IV.

4 (edited by eli Mon, 19 Mar 2012 13:11:32)

Re: Is skin rashes a sign that chemo is working?

Gemcitabine and Oxaliplatin are not in the same category of drugs. They do not inhibit EGFR.

ADDED: please note, skin rash might be a good sign in GEMOX as well. I just never heard about it. But then, I'm not a doctor.

Best wishes,
Eli

Re: Is skin rashes a sign that chemo is working?

No way!
In fact, when I seen Dr. Javle, the first thing he said to me is that he "loves seeing my face rash". I think its from Tarceva.

~Tiffany~ 31 years young wink Fighting CC since 10-27-2011
Wife to Brian; Mommy to Carter (8) and Madison (4)
http://tiffanyschwantes.wordpress.com/
Liver transplant 7-9-2013

Re: Is skin rashes a sign that chemo is working?

What should I think then? Is that a good sign?

Jose, brother of Carmen, 49 years old with ICC, stage IV.

Re: Is skin rashes a sign that chemo is working?

Is she on Tarceva? If so, I would say yes!!! Is it on her face too?

~Tiffany~ 31 years young wink Fighting CC since 10-27-2011
Wife to Brian; Mommy to Carter (8) and Madison (4)
http://tiffanyschwantes.wordpress.com/
Liver transplant 7-9-2013

Re: Is skin rashes a sign that chemo is working?

Jose,

Both Gemcitabine and Oxaliplatin can cause skin rash as a side effect. Is it a sign that chemo is working? I don't know.

I do know this. You need to keep the rash under control. Imagine for a moment that your sister cannot tolerate the rash. The doctors would have to reduce her chemo dose or give her a break from chemo. That's not good, right? I think you need to discuss the rash with your sister's oncologist.

Best wishes,
Eli

Re: Is skin rashes a sign that chemo is working?

I dont know, she is on GEMOX. I don't know if Tarceva has something to do with GEMOX. Her face... I am not sure. I hope chemo is working..

Jose, brother of Carmen, 49 years old with ICC, stage IV.